Florida, 2013Damaging Winds in Florida, July 4, 2013
July 4, 2013 · NWS JAX · 2 events in 1 county or zone
High pressure retrograded from the Atlantic which focused afternoon thunderstorm activity over inland areas. Dry air aided a few strong storms to produce gusty winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure retrograded from the Atlantic which focused afternoon thunderstorm activity over inland areas. Dry air aided a few strong storms to produce gusty winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 4, 12:44 PM EST, 2 hours 11 minutes earlier.
Area forecast discussion, Jul 4, 12:44 PM EST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
144 PM EDT THU JUL 4 2013
.NEAR TERM /THROUGH FRIDAY/...
RIDGING ACROSS THE ATLANTIC CONTINUES TO NUDGE WEST INTO THE LOCAL
AREA...WITH LITTLE/NO SHWR ACTIVITY NEAR THE COAST. FURTHER INLAND
SCATTERED SHWRS/TSTMS CONTINUE TO DEVELOP CLOSER TO A TROUGH OF
LOW PRESSURE AND IN A RICHER MOISTURE ENVIRONMENT. BREEZY CONDITIONS
PREVAIL THIS AFTN...ESPECIALLY ALONG THE COAST...BUT WITH SUSTAINED
WINDS OF 20 MPH AND/OR GUSTS TO 30 MPH LOCALIZED AND LIMITED TO THE
IMMEDIATE COAST...WILL NOT ISSUE A LAKE WIND ADVISORY. PRECIP
COVERAGE WILL MAXIMIZE LATE THIS AFTN...AND WILL USE NUMEROUS POPS
ALONG THE I-75 CORRIDOR AND ACROSS FAR INLAND SE GA...WITH SCATTERED
POPS WEST OF I-95...AND ISOLATED OR LESS COVERAGE BEACHES. ACTIVITY
WILL DECREASE THIS EVENING...ENDING BY THE OVERNIGHT. A WEAK WAVE
CURRENTLY NEAR THE BAHAMAS WILL MOVE TO THE NW LATE TNGT/FRIDAY.
THIS WILL RESULT IN ANOTHER ROUND OF SCATTERED TO NUMEROUS SHWRS AND
TSTMS FRIDAY AFTN...WITH THE GREATEST COVERAGE ACROSS THE SUWANNEE
VALLEY. NEAR SEASONAL TEMPERATURES WILL PREVAIL.
.SHORT TERM /FRIDAY NIGHT AND SATURDAY/...
HIGH PRESSURE AT SURFACE AND ALOFT REMAINS CENTERED OFF THE MID ATLANTIC
COAST THRU SAT...WITH SE FLOW ACROSS THE AREA...FOCUSING GREATER
PRECIP COVERAGE ACROSS INTERIOR PART OF NE FL/SE GA. SLIGHTLY HIGHER
HIGH TEMPS SAT INTERIOR SECTION COMPARED TO EASTERN COUNTIES.
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
RIDGE OF HIGH PRESSURE REMAINS OVER THE REGION THRU TUE WHILE TUTT
LOW TRACKS WESTWARD OVER SRN FL INTO SE GULF OF MEX. ANTICIPATE
SOMEWHAT GREATER PRECIP COVERAGE IN THE SOUTHERN PART OF AREA THRU
TUE COMPARED TO AREAS FURTHER NORTH AWAY FROM UPR LOW. RIDGING
AT SURFACE AND ALOFT IS PROGGED FOR WED/THU..WITH TYPICAL SCT'D
AFTN/EVNG SHOWERS AND T-STORMS. TEMPS THRU NEXT WEEK SHOULD REMAIN
AT OR SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...
WITH THE GREATEST PRECIP COVERAGE WELL INLAND...WILL KEEP ANY PRECIP
MENTION OUT OF CRG/SSI...WITH VCSH FOR JAX...AND VCTS FOR VQQ/GNV
THROUGH THE AFTN. WILL ADD A TEMPO FOR TSTMS AT GNV FOR THE LATE
AFTN HOURS. PRECIP WILL WIND DOWN THIS EVENING...WITH VFR MID DECK
CLOUDS PREVAILING. COULD BE SOME MVFR LATE OVERNIGHT THROUGH EARLY
FRIDAY MORNING...BUT CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN FCST
FOR NOW. SE WINDS 12-17 KT WITH GUSTS TO 25 KT THROUGH LATE AFTN
WILL DIMINISH THIS EVENING.
&&
.MARINE...
PERSISTENT HIGH PRESSURE PATTERN...WITH HIGH CENTERED NORTHEAST OF THE
WATERS...WILL MAINTAIN PERSISTENT ONSHORE FLOW. MODELS SEEM A BIT
STRONG WITH WINDS...DEPICTING SPEEDS AT OR JUST UNDER 20 KT. HAVE
TRIMMED SOME...BUT WILL KEEP SCEC FOR ALL LEGS TNGT INTO FRIDAY.
PERIODS OF SCEC WINDS WILL BE POSSIBLE FOR THE OUTER WATERS THROUGH
THE WEEKEND. SEAS IN THE 3-6 FT RANGE CAN BE EXPECTED.
RIP CURRENTS: MODERATE RISK THROUGH THE WEEKEND WITH ONSHORE FLOW
AND ELEVATED SURF.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 89 72 92 / 40 40 30 40
SSI 76 85 77 87 / 20 30 10 30
JAX 73 89 73 90 / 10 30 10 30
SGJ 74 86 75 89 / 20 30 10 30
GNV 71 90 71 92 / 30 60 50 40
OCF 72 90 72 92 / 30 60 50 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/WOLF/GUILLET
Hazardous weather outlook, Jul 4, 3:30 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
430 AM EDT THU JUL 4 2013
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-051000-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL
GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
430 AM EDT THU JUL 4 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON
AND MOVE NORTHWEST...BECOMING NUMEROUS OVER THE SUWANNEE VALLEY
REGION LATE THIS AFTERNOON AND EVENING.
A MODERATE RISK OF RIP CURRENTS AT EAST COAST BEACHES WILL OCCUR
TODAY DUE TO PERSISTENT ONSHORE WINDS AND INCREASING SURF.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM COVERAGE WILL DECREASE AND OCCUR MAINLY INLAND THROUGH
THE WEEKEND AS DRIER AIR ALOFT MOVES INTO THE AREA FROM THE EAST. AN
ELEVATED RISK OF RIP CURRENTS WILL CONTINUE INTO EARLY NEXT WEEK.
SHOWERS AND THUNDERSTORMS MAY INCREASE NEXT TUESDAY AND WEDNESDAY AS
A TROUGH MOVES WEST ACROSS SOUTH FLORIDA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
MZ
In the hours before
Special weather statement, Jul 4, 2:22 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
322 PM EDT THU JUL 4 2013
FLZ021-035-042015-
GILCHRIST-SUWANNEE-
322 PM EDT THU JUL 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
GILCHRIST AND SOUTHERN SUWANNEE COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...
AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER BELL...MOVING NORTH AT 30 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BELL...HILDRETH...
BRANFORD...OBRIEN AND MCALPIN THROUGH 415 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3018 8286 2971 8275 2966 8295 2970 8296
2974 8294 2976 8296 2980 8293 2982 8294
2984 8290 2988 8288 2989 8292 2995 8293
3010 8312
TIME...MOT...LOC 1923Z 164DEG 28KT 2978 8288
PETERSONSpecial weather statement, Jul 4, 2:25 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
325 PM EDT THU JUL 4 2013
GAZ132>135-150-042015-
APPLING-BACON-COFFEE-JEFF DAVIS-WARE-
325 PM EDT THU JUL 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHWESTERN WARE...JEFF DAVIS...WESTERN APPLING...BACON AND EASTERN
COFFEE COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
415 PM EDT...
AT 325 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF ALMA...MOVING NORTH AT 35
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NICHOLLS...NEW LACY...ALMA...DENTON...SNIPESVILLE...GRAHAM AND
HAZLEHURST THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3195 8249 3153 8237 3143 8261 3182 8283
3186 8278 3186 8276 3191 8269 3193 8268
3192 8264 3196 8257 3197 8252
TIME...MOT...LOC 1925Z 163DEG 29KT 3159 8250
PETERSONSpecial weather statement, Jul 4, 2:39 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
339 PM EDT THU JUL 4 2013
FLZ040-042030-
MARION-
339 PM EDT THU JUL 4 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM
EDT...
AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF SUMMERFIELD...MOVING
NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SUMMERFIELD...LAKE WEIR...BELLEVIEW...SILVER SPRINGS SHORES...
SANTOS...OCALA AIRPORT...OCALA AND ANTHONY THROUGH 430 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2926 8233 2931 8202 2896 8194 2895 8219
TIME...MOT...LOC 1940Z 163DEG 25KT 2901 8209
Thunderstorm Wind, Marion
- When
- July 4, 2:55 PM EST
- Where
- Marion County, 2.42 mi E of Monroes Corner
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 29.030, -82.080
Trees were blown down which caused damage to several mobile homes near Belleview. The time was based on radar imagery, and the cost of damage was estimated so the event could be included in Storm Data.
Thunderstorm Wind, Marion
- When
- July 4, 3:05 PM EST
- Where
- Marion County, 0.69 mi N of Ocala
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 29.190, -82.130
The Camelot Chateau Assisted Living Facility was damaged when a tree when through the roof. The time was based on radar, and the cost of damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in South Carolina, July 4, 20132 deaths · 2 events
- Rip Currents in Florida, July 4, 20131 death · 5 injured · 2 events
- Rip Current in North Carolina, July 4, 20131 death · 3 injured · 1 event
- Flash Flood and Damaging Winds in South Carolina, July 4, 20131 death · 50 kt wind · 7 events
- Flash Flooding and Flood in North Carolina, July 4 to 5, 2013$2.8 million · 50 kt wind · 10 events
- Flash Flooding and Flood in Vermont, July 4 to 5, 20131 injured · $875,000 · 8 events
- Hail and Damaging Winds in West Virginia, July 4, 2013$157,000 · 2 in hail · 11 events
- Flash Flooding in Utah, July 4 to 7, 2013$175,000 · 8 events
- Flash Flooding and Flooding in Alabama, July 4 to 6, 2013$60,000 · 21 events
- Flash Flood in New York, July 4, 2013$125,000 · 1 event
- Flash Flooding and Flooding in Kentucky, July 4 to 10, 2013$35,000 · 26 events
- Hail and Damaging Winds in Pennsylvania, July 4, 2013$80,000 · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466665, 466666.